Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

October 27, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Oct 27, 2021, 11:26 PM CDT for Okaloosa County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2021, 11:26 PM CDT (04:26 UTC)
Expired
Oct 28, 2021, 12:15 AM CDT
In force
49 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 11:28 PM CDTTSTM WND GST 46Mary Esther, FLKHRT AT HURLBURT FIELD MEASURED A 46 MPH WIND GUST.
Oct 27, 11:28 PM CDTMARINE TSTM WIND 46Mary Esther, FLCORRECTS PREVIOUS TSTM WND GST REPORT FROM MARY ESTHER TO MARINE TSTM WIND. KHRT AT HURLBURT FIELD MEASURED A 46 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS84 KMOB 280426
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Wed Oct 27 2021
 
FLZ203-205-206-280515-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1126 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of southern Okaloosa
and east central Santa Rosa Counties through 1215 AM CDT...

At 1124 PM CDT, National Weather Service doppler radar indicated a 
strong thunderstorm over Mary Esther, moving northeast at 50 mph. 
Another line of strong thunderstorms was located from near Harold, 
southwest through Woodlawn Beach, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Florida.

&&

LAT...LON 3038 8651 3040 8662 3039 8680 3041 8666
      3041 8678 3040 8679 3041 8680 3045 8680
      3044 8682 3045 8685 3072 8699 3074 8639
      3045 8639 3045 8642 3040 8642 3040 8639
      3038 8640
TIME...MOT...LOC 0424Z 205DEG 45KT 3040 8668 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 27, 10:45 PM CDT, 41 minutes earlier.

Area forecast discussion, Oct 27, 10:45 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1045 PM CDT Wed Oct 27 2021

.NEAR TERM /Now Through Friday/...A negatively tilted longwave trof
over the central states undergoes an unusual evolution and forms a
large upper low centered over the Ohio/Mississippi River confluence
on Thursday which then progresses slowly eastward through Friday.  An
associated surface low located just east of the southern portion of
the upper trof occludes tonight near the Missouri/Arkansas border
and follows the evolving upper low to near the Ohio/Mississippi
River confluence on Thursday.  A warm front currently extends from
the coast of the western Florida panhandle into Baldwin county
Alabama where it intersects a pre-frontal trof extending from the
surface low down into coastal Alabama. A cold front follows
behind the pre-frontal trof and extends from the surface low into
extreme southeast Louisiana. An area of strong to potentially
severe storms oriented generally along the pre-frontal trof
sweeps rapidly through the forecast area with the advancing pre-
frontal trof, exiting east of the area potentially as early as 7z,
with the cold front following a few hours later. The warm front
maintains a general southeast-northwest orientation meanwhile and
is the most important limiting factor for severe weather
"ingredients" in this event given plenty of favorable deep layer
shear and strong deep layer lift shifting eastward across the
area. SBCAPE values within the warm sector will primarily range
from 500-1000 J/kg although some CAMS (Convection Allowing Models)
suggest values around 1500 J/kg are possible near the coast. The
Storm Prediction Center's Slight Risk of severe area does a great
job of delineating where the better instability will be present
within the warm section with this event, with the Slight Risk area
encompassing extreme southwest Alabama eastward across the
western Florida panhandle and a small portion of south central
Alabama. Damaging wind gusts look to be the primary threat from
severe storms that develop with a few tornadoes as well. Large
hail to a quarter inch is possible.

Dry conditions will prevail on Thursday except for some wrap
around precipitation which will affect interior southeast
Mississippi and interior southwest Alabama in the afternoon. For
Friday, have gone with mainly slight chance pops for the entire
area mainly due to a series of shortwaves which move across the
area combined with sufficient moisture seen in model soundings.
Lows tonight range from the upper 50s to lower 60s along and west
of I-65 with lower to upper 60s east of I-65. Lows Thursday night
will be cooler and range from the lower 50s inland to the mid 50s
at the coast. Highs on Thursday range from the upper 60s to lower
70s along and west of I-65 while further to the east mid to upper
70s are expected. Highs on Friday continue with the cooling trend
and range from the upper 50s to lower 60s over much of the
interior area to the mid/upper 60s at the coast. A High Risk of
rip currents is in effect through Friday night, and a High Surf
Warning is in effect through 7 pm Friday for large breaking waves
up to around 8 feet. A Coastal Flood Advisory is in effect until
8 am Thursday for the potential of minor coastal flooding. A Wind
Advisory is in effect until 7 pm Thursday for the entire forecast
area due to the potential of frequent gusts of 30 to 35 mph. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT Thursday for ALZ051>060-261>266.

     Coastal Flood Advisory until 8 AM CDT Thursday for ALZ263>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Warning until 7 PM CDT Friday for ALZ265-266.

FL...Wind Advisory until 7 PM CDT Thursday for FLZ201>206.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Warning until 7 PM CDT Friday for FLZ202-204-206.

MS...Wind Advisory until 7 PM CDT Thursday for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ630>636-650-
     655-670-675.

     Small Craft Advisory from 4 PM Friday to 6 PM CDT Saturday for
     GMZ650-655-670-675.

     Gale Warning from 7 AM Thursday to 4 PM CDT Friday for
     GMZ630>636-650-655-670-675.

     Small Craft Advisory from 4 PM to 7 PM CDT Friday for GMZ631-632.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 27, 6:54 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
654 PM CDT Wed Oct 27 2021

MSZ075-078-280045-
Stone MS-Perry MS-
654 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of Perry and northern
Stone Counties through 745 PM CDT...

At 653 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles west of
Mclaurin to 7 miles west of Wiggins to 10 miles southeast of
Poplarville. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins, Richton, Perkinston, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi.

&&

LAT...LON 3091 8934 3091 8914 3143 8915 3143 8884
      3091 8883 3091 8888 3088 8889 3066 8934
TIME...MOT...LOC 2353Z 230DEG 32KT 3118 8929 3088 8925 3072 8942

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Oct 27, 8:26 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
826 PM CDT Wed Oct 27 2021

ALZ261-263-MSZ079-280215-
Mobile Central AL-Mobile Inland AL-George MS-
826 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of northwestern Mobile
and eastern George Counties through 915 PM CDT...

At 825 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Lucedale to 8 miles west of Wilmer to 8 miles west of Wade. Movement
was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lucedale, Chunchula, Semmes, Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CDT
for southwestern Alabama.

&&

LAT...LON 3074 8841 3073 8874 3080 8869 3098 8859
      3098 8804 3069 8831 3067 8841
TIME...MOT...LOC 0125Z 252DEG 25KT 3096 8849 3083 8851 3068 8870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MM
Special weather statement, Oct 27, 8:59 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
859 PM CDT Wed Oct 27 2021

ALZ261>264-280245-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
859 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of central Mobile and
west central Baldwin Counties through 945 PM CDT...

At 859 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles southwest of
Movico to 4 miles west of Grand Bay. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Saraland, Bay
Minette, Chickasaw, Satsuma, Spanish Fort, Creola, Chunchula,
Stockton, Stapleton, Axis, Semmes, Tanner Williams, I65 And I165,
Mobile Regional Airport, I65 And AL 225 and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for south central
and southwestern Alabama.

&&

LAT...LON 3058 8791 3075 8793 3068 8795 3067 8795
      3069 8794 3065 8793 3065 8794 3068 8800
      3074 8803 3067 8802 3067 8803 3075 8804
      3055 8809 3056 8841 3071 8841 3103 8820
      3104 8762 3099 8760 3055 8786
TIME...MOT...LOC 0159Z 265DEG 30KT 3100 8809 3048 8841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Oct 27, 9:38 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
938 PM CDT Wed Oct 27 2021

ALZ261>263-265-280330-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
938 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of Mobile and west
central Baldwin Counties through 1030 PM CDT...

At 937 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Grand Bay, moving north at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola,
Chunchula, Gulfcrest, Axis, Semmes, Tanner Williams, I65 And I165,
Mobile Regional Airport, I65 And AL 158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama.

&&

LAT...LON 3044 8840 3069 8841 3104 8823 3093 8781
      3079 8792 3080 8792 3092 8791 3080 8799
      3069 8801 3074 8803 3067 8802 3067 8803
      3068 8803 3075 8804 3074 8805 3061 8805
      3038 8823
TIME...MOT...LOC 0237Z 201DEG 45KT 3049 8834

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Oct 27, 10:54 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 PM CDT Wed Oct 27 2021

ALZ266-FLZ201>204-280445-
Baldwin Coastal AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1054 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of eastern Baldwin,
central Santa Rosa and southeastern Escambia Counties through 1145 PM
CDT...

At 1054 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southeast of Lillian, or 6 miles
southwest of Warrington, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ensley, Gonzalez, Pace, Milton, Bagdad, Lillian, Myrtle Grove,
Navarre, Pensacola Beach, Point Baker, Navarre Beach, Pea Ridge,
Roeville and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama...and northwestern Florida.

&&

LAT...LON 3037 8744 3045 8735 3038 8746 3046 8750
      3086 8707 3039 8680 3032 8721 3033 8720
      3044 8688 3060 8702 3057 8700 3044 8709
      3058 8718 3037 8732 3032 8726 3032 8728
      3031 8736
TIME...MOT...LOC 0354Z 229DEG 29KT 3034 8738

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Oct 27, 11:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Wed Oct 27 2021

FLZ203-205-206-280515-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1126 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of southern Okaloosa
and east central Santa Rosa Counties through 1215 AM CDT...

At 1124 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mary Esther, moving northeast at 50 mph.
Another line of strong thunderstorms was located from near Harold,
southwest through Woodlawn Beach, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Florida.

&&

LAT...LON 3038 8651 3040 8662 3039 8680 3041 8666
      3041 8678 3040 8679 3041 8680 3045 8680
      3044 8682 3045 8685 3072 8699 3074 8639
      3045 8639 3045 8642 3040 8642 3040 8639
      3038 8640
TIME...MOT...LOC 0424Z 205DEG 45KT 3040 8668

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:34 PM CDTSpecial Marine WarningMOB86 min
Oct 27, 8:46 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Oct 27, 8:53 PM CDTTornado WarningMOBMobile35 min
Oct 27, 8:59 PM CDTSpecial Weather StatementMOBMobile46 min
Oct 27, 9:08 PM CDTTornado WarningMOBMobile25 min
Oct 27, 9:16 PM CDTSpecial Marine WarningMOB59 min
Oct 27, 9:38 PM CDTSpecial Weather StatementMOBMobile52 min
Oct 27, 9:43 PM CDTSpecial Marine WarningMOB92 min
Oct 27, 9:55 PM CDTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Oct 27, 10:11 PM CDTSpecial Marine WarningMOB94 min
Oct 27, 10:56 PM CDTSpecial Marine WarningMOB49 min
Oct 27, 11:14 PM CDTSpecial Marine WarningMOB91 min
Oct 27, 11:36 PM CDTSpecial Marine WarningMOB84 min
Oct 28, 12:58 AM CDTSpecial Marine WarningMOB62 min
Oct 28, 1:54 AM CDTSpecial Marine WarningMOB51 min
Oct 28, 2:44 AM CDTSpecial Marine WarningMOB16 min
Oct 28, 7:51 AM CDTHigh Wind WarningMOBBaldwin, Mobile26 hr
Oct 28, 7:51 AM CDTWind AdvisoryMOBBaldwin, Covington, Escambia, Mobile31 hr
Oct 27, 10:54 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa51 min
Oct 27, 11:11 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa5 hr
Oct 27, 11:49 PM CDTSevere Thunderstorm WarningMOBOkaloosa41 min
Oct 28, 12:31 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Oct 27, 7:11 PM CDTFlash Flood WarningMOBStone4 hr
Oct 27, 7:39 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone51 min
Oct 27, 7:57 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone3 hr
Oct 27, 8:26 PM CDTSpecial Weather StatementMOBGeorge49 min
Oct 27, 9:08 PM CDTFlash Flood WarningMOBGeorge, Stone4 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.